MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0420
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to advance a ruby coil out of its introducer sheath and into the non-penumbra microcatheter, the physician encountered resistance when the coil reached the end of the introducer sheath.Subsequently, the coil was unable to advance out of the tip of the introducer sheath.Therefore, the introducer sheath containing the ruby coil was removed and the procedure was completed using a new ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The pet lock was intact on the proximal end of the ruby coil pusher assembly.The embolization coil was intact with the pusher assembly.Evaluation of the returned device revealed that it could be advanced through its introducer sheath without issue.Therefore, the reported issue could not be confirmed.The non-penumbra microcatheter mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6619999
Report Number3005168196-2017-00873
Device Sequence Number687228
Product Code HCG
UDI-Device Identifier00814548012865
UDI-Public00814548012865
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/25/2024
Device Catalogue NumberRBY2C0420
Device Lot NumberF73367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer06/12/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1